Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

March 28, 2021Coffee County, Dale County, Alabama

NWS Tallahassee, FL issued this special weather statement at Mar 28, 2021, 1:15 PM CDT for Coffee County, Dale County, Alabama. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2021, 1:15 PM CDT (18:15 UTC)
Expired
Mar 28, 2021, 2:45 PM CDT
In force
90 min
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Dale County, AL

The radar

The Ft Rucker radar (KEOX), 50 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

301 
WWUS82 KTAE 281815
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
115 PM CDT Sun Mar 28 2021
 
ALZ065-066-281945-
Dale AL-Coffee AL-
115 PM CDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR DALE AND COFFEE COUNTIES UNTIL
245 PM CDT...

At 115 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Goshen to 12 miles east of East Brewton.
Movement was east at 50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Daleville, Elba, Enterprise, Fort Rucker, Ozark, Level Plains,
Newton, New Brockton, Ariton, Lee, Clayhatchee, Kinston, Mixons
Crossroads, Hunt Field, Waterford, Curtis, Carl Folsom A/p, Hooper
Stage Field, Gerald and Central City.

LAT...LON 3153 8619 3154 8614 3162 8615 3162 8547
      3127 8564 3127 8567 3120 8571 3119 8611
      3118 8612 3119 8613 3119 8619
TIME...MOT...LOC 1815Z 259DEG 43KT 3175 8615 3111 8685 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Mar 28, 12:50 PM CDT, 25 minutes earlier.

Area forecast discussion, Mar 28, 12:50 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
150 PM EDT Sun Mar 28 2021

.AVIATION...
[Through 18Z Monday]

A line of showers & storms is expected to arrive at DHN/ECP within
the next couple hrs, followed by ABY/TLH after 20Z, then VLD
around 0Z. VCTS is mentioned at all terminals, with DHN/ABY having
the best potential for TSRA between 19-24Z when MVFR vsbys may
occur. Some storms may be strong to severe. Gusty SW winds are
expected thru the afternoon before becoming northerly mainly after
sunset when weather conds improve. Winds then shift out of the NE
tmrw morning under VFR cigs/vsbys.

&&

.PREV DISCUSSION [1103 AM EDT]...

.NEAR TERM [Through Tonight]...

In the upper levels, the ridge over the region will weaken today as
a trough moves through the Tennessee River Valley. At the surface, a
decaying cold front will move through the region today and tonight.
Showers and thunderstorms will move through SE Alabama, SW Georgia
and the FL Panhandle this afternoon. Showers and thunderstorms will
move through SC Georgia and FL Big Bend this evening. With deep
layer shear around 50 knots and good instability this afternoon, a
marginal threat for severe weather exists in SE Alabama and much of
SW Georgia. If storms are able to organize this afternoon, the main
threat will be damaging straight-line winds but a brief tornado or
small hail cannot be ruled out. Convection will decrease after
sunset as instability decreases and upper level conditions become
less favorable. Highs this afternoon will be in the lower to mid 80s.

After midnight, a cool, dry air mass will move into the region
behind the front. With clearing skies in the northwestern half of
the region, lows will be chilly in the upper 40s. Elsewhere, lows
will be in the 50s.

.SHORT TERM [Monday Through Tuesday]...

Cold front will have shifted south of the region by day break on
Monday but as surface high pressure to our north quickly moves
east, and a very broad/weak mid-level trough remains in place,
expect easterly flow to quickly redevelop through day. Moisture
will slow begin to return on Monday evening hours as flow gains a
stronger southerly component. Isolated/scattered showers will
develop overnight as the upper level trough begins to amplify and
weak isentropic ascent develops.

Scattered showers will continue through the early part of Tuesday
across much of the region, but with southerly flow remaining in
place, and the upper level trough pulling out of the region, much
of the shower activity should begin to push inland by the
afternoon with help from the seabreeze as well.

.LONG TERM [Tuesday Night Through Sunday]...

Shower activity continues to push inland Tuesday night in advance
of our next weather system on Wednesday night. Ahead of this
incoming cold front, Wednesday will likely be the warmest day of
the week with high temperatures in the mid to upper 80s. By
Wednesday night, a strong late season cold front, in terms of
temperature change, will be on our door step. Scattered showers
and possibly a few thunderstorms are expected along this front.
The severe threat is a little uncertain at this time, but with
the strongest forcing appearing to stay well north of the area,
its appearing like the threat will be fairly isolated.

Breezy conditions move in across the area for Thursday and we'll
see a 15 to 20 degree drop in temperatures compared to Wednesday
high's. Forecast high temperatures, and the chilly morning lows
on Friday and Saturday morning, will likely be about 10 to 15
degrees below normal. For the remainder of the week, no rain is
likely with dry northwest flow continuing over the area. A slow
warming trend is expected.

.MARINE...

Scattered showers and a couple of thunderstorms are possible this
afternoon into the evening across our waters (particularly in the
Panhandle nearshore legs) as a cold front moves across. Winds may
be gusty/breezy at times and will switch out of the west and
north after frontal passage. Cautionary conditions are expected
later tonight.

Winds and seas will remain elevated through much of the upcoming
week but are expected to remain below advisory level conditions
until Wednesday. A cold front will push through late tonight which
could push winds very briefly to near 20 knots out of the north.
Winds drop back down to 10 to 15 knots for much of the early week
as they becoming easter on Monday. Winds rotate back around to the
south by Wednesday and then northwest by Thursday as 20 to 30
knot winds, seas nearing 6 to 8 feet, and advisory level
conditions are expected behind a strong cold front

.FIRE WEATHER...

Fog is expected this morning, especially in the Florida Counties.
Fog will dissipate by mid to late morning. High dispersions over 75
are likely this afternoon mainly in SE Alabama and SW/SC Georgia.
Showers and thunderstorms will move from west to east this afternoon
and evening.

.HYDROLOGY...

Local rivers are mostly steady or falling. The best chances for
rain over the next week will be in Southeast Alabama, Southwest
Georgia, and the FL Panhandle, with the Big Bend remaining on the
drier side. A narrow corridor of 0.5 to 1 inch rainfall is
possible across a portion of the aforementioned area from early to
mid-week, otherwise, expect amounts to remain below 0.5 inch.

For more detailed information on specific river stages and
forecasts, visit:
http://water.weather.gov/ahps2/index.php?wfo=tae

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   55  76  59  82  63 /  40  10  30  30  10
Panama City   55  73  60  78  65 /  10  10  30  20  10
Dothan        49  71  54  78  63 /  10   0  30  50  20
Albany        49  73  55  79  63 /  20   0  30  50  20
Valdosta      55  75  57  81  63 /  50   0  40  60  20
Cross City    60  78  60  85  63 /  20  10  20  40  10
Apalachicola  57  72  61  75  64 /  10  10  20  20   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...McD
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...IG3
MARINE...IG3
FIRE WEATHER...McD
HYDROLOGY...LF/Dobbs

In the hours before

Special weather statement, Mar 28, 1:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
115 PM CDT Sun Mar 28 2021

ALZ065-066-281945-
Dale AL-Coffee AL-
115 PM CDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR DALE AND COFFEE COUNTIES UNTIL
245 PM CDT...

At 115 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Goshen to 12 miles east of East Brewton.
Movement was east at 50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Daleville, Elba, Enterprise, Fort Rucker, Ozark, Level Plains,
Newton, New Brockton, Ariton, Lee, Clayhatchee, Kinston, Mixons
Crossroads, Hunt Field, Waterford, Curtis, Carl Folsom A/p, Hooper
Stage Field, Gerald and Central City.

LAT...LON 3153 8619 3154 8614 3162 8615 3162 8547
      3127 8564 3127 8567 3120 8571 3119 8611
      3118 8612 3119 8613 3119 8619
TIME...MOT...LOC 1815Z 259DEG 43KT 3175 8615 3111 8685

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 1:22 PM CDTSmall Craft AdvisoryTAE20 hr
Mar 28, 3:15 PM CDTSpecial Weather StatementTAEHolmes, Jackson45 min
Mar 28, 3:54 PM CDTSpecial Weather StatementTAEJackson36 min
Mar 28, 3:57 PM CDTSevere Thunderstorm WarningTAEJackson50 min
Mar 28, 5:41 PM CDTSpecial Weather StatementTAEGadsden49 min
Mar 28, 2:57 PM CDTSpecial Weather StatementTAECalhoun, Clay, Early63 min
Mar 28, 3:38 PM CDTSpecial Weather StatementTAEBaker, Calhoun, Dougherty, Lee, Miller, Mitchell and 1 more82 min
Mar 28, 4:23 PM CDTSpecial Weather StatementTAEColquitt, Tift, Turner, Worth82 min
Mar 28, 4:33 PM CDTSevere Thunderstorm WarningTAEBaker, Decatur, Grady, Miller, Mitchell, Thomas57 min
Mar 28, 5:20 PM CDTSpecial Weather StatementTAEBen Hill, Berrien, Cook, Irwin55 min
Mar 28, 5:53 PM CDTSpecial Weather StatementTAEGrady, Thomas37 min
Mar 28, 6:14 PM CDTSpecial Weather StatementTAELanier, Lowndes46 min
Mar 28, 6:50 PM CDTSpecial Weather StatementTAEBrooks, Lanier, Lowndes40 min
Mar 28, 2:10 PM CDTSpecial Weather StatementTAEGeneva65 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.